MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) would not eject from the inserter.There was a patient contact and cartridge tip contacts the patient eye.Additional details received confirms that there was damage to the lens.No medical/ surgical interventions such as incision enlargement, vitrectomy or sutures were done.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 7/15/2021.Section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using magnification was performed to the returned sample.The plunger and pushrod was observed in advanced position.The pushrod was observed that overrides the lens in the cartridge.Residues of viscoelastic material were observed on cartridge.The cartridge tip was observed slightly deformed.The lens was also observed damaged and stuck in cartridge.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported was verified.Based on the analysis of the return, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.There are no discrepancies found during the mrr (manufacturing record review).The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12147794
Report Number2648035-2021-08113
Device Sequence Number19898507
Product Code HQL
UDI-Device Identifier05050474558168
UDI-Public(01)05050474558168(17)230902
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1